Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Dodge City, KS

June 30, 2012Rush County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 30, 2012, 5:49 PM CDT for Rush County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 5:49 PM CDT (22:49 UTC)
Expired
Jun 30, 2012, 6:30 PM CDT
In force
41 min
Issued by
NWS Dodge City, KS

County Rush County, KS

The radar

The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-512 J/kg
Mixed-layer LCL
2624 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS83 KDDC 302249
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
549 PM CDT SAT JUN 30 2012

KSZ030-031-045-046-302330-
ELLIS-NESS-RUSH-TREGO-
549 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN
TREGO...SOUTHWESTERN ELLIS AND WESTERN RUSH COUNTIES...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCCRACKEN...MOVING NORTH AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3884 9988 3890 9925 3847 9923 3838 9969
TIME...MOT...LOC 2249Z 184DEG 9KT 3860 9951

$$

WAH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:10 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 30, 3:10 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
310 PM CDT SAT JUN 30 2012

...UPDATED TO THE LONG TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 1225 PM CDT SAT JUN 30 2012

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL
SHORTWAVE TROUGH OF LOW PRESSURE TRANSITIONING SLOWLY EAST ACROSS
THE WESTERN HIGH PLAINS OF SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.
THIS FEATURE IS HELPING TO PRODUCE A FEW ISOLATED SHOWERS ACROSS
NORTH CENTRAL KANSAS EARLY THIS AFTERNOON. MEANWHILE, AN UPPER
LEVEL RIDGE OF HIGH PRESSURE IS SET UP ACROSS THE DESERT
SOUTHWEST WHILE A GENERAL WESTERLY FLOW ALOFT PERSISTS ACROSS THE
NORTHERN PLAINS. NEAR THE SURFACE, A SURFACE TROUGH OF LOW
PRESSURE EXTENDS SOUTHWEST FROM SOUTH CENTRAL NEBRASKA DOWN ACROSS
WESTERN KANSAS. SURFACE DEWPOINTS ARE GENERALLY IN THE 50S(F)
ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 132 PM CDT SAT JUN 30 2012

SHORT TERM MODELS INDICATE A SECONDARY UPPER LEVEL SHORTWAVE
EJECTING EAST OUT OF THE ROCKIES TONIGHT EVEN AS LARGE SCALE UPPER
LEVEL RIDGING BEGINS TO REBUILD ACROSS THE CENTRAL PLAINS. HOWEVER,
WIDESPREAD SHOWER AND THUNDERSTORM CHANCES ARE NOT THAT GREAT WITH A
FAIRLY WEAK FLOW ALOFT STILL IN PLACE ACROSS THE WESTERN HIGH
PLAINS. REGARDLESS, ENOUGH INSTABILITY EXISTS THAT A FEW ISOLATED
THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE SURFACE TROUGH
LATE THIS AFTERNOON AND EVENING ONCE THE CAP WEAKENS. THE BEST
CHANCE FOR ANY STORM DEVELOPMENT WILL BE ACROSS WEST CENTRAL AND
CENTRAL KANSAS WHERE THE PROXIMITY TO A STALLED FRONTAL BOUNDARY
ALONG THE NEBRASKA BORDER WILL BE BEST.

TEMPERATURES TONIGHT WILL BE SIMILAR TO THE LOWS THIS MORNING WITH
THE SAME GENERAL AIR MASS IN PLACE. LOOK FOR LOWS MAINLY DOWN INTO
THE LOWER TO MID 70S(F) WITH A FEW UPPER 60S(F) POSSIBLE. HIGH
TEMPERATURES WILL REMAIN HOT SUNDAY AS UPPER LEVEL RIDGING REBUILDS
ACROSS THE CENTRAL PLAINS. A SURFACE TROUGH ACROSS WESTERN KANSAS
WILL RETREAT BACK TO THE COLORADO BORDER BY EARLY SUNDAY RETURNING
A MODEST LOW LEVEL SOUTHERLY FLOW INTO WESTERN KANSAS. THE NAM AND
GFS SHOW H85 TEMPERATURES NOT CHANGING MUCH WITH MID TO UPPER 20S(C)
ACROSS CENTRAL KANSAS TO THE NEAR 30C ALONG THE COLORADO BORDER.
LOOK FOR HIGHS UP NEAR 100F ACROSS MUCH OF SOUTH CENTRAL AND
SOUTHWEST KANSAS BY SUNDAY AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT JUN 30 2012

LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED. THE LONG RANGE
MODELS ALL INDICATE THAT THE CENTER OF THE UPPER LEVEL RIDGE WILL
GRADUALLY RETROGRADE BACK OVER KANSAS/NEBRASKA. THE QUESTION IS IF
THE RIDGE WILL BE FAR ENOUGH NORTH THAT THE HOTTEST TEMPERATURES
WILL BE ACROSS NORTHERN KANSAS AND NEBRASKA. IRREGARDLESS IT WILL
CONTINUE HOT WITH ABOVE NORMAL TEMPERATURES. WITH WEAK FLOW ALOFT
AND GENERALLY VERY HOT MID LEVEL TEMPERATURES THE PROSPECT FOR
PRECIPITATION ACROSS MY CWA IS VERY LOW, ALTHOUGH NOT ZERO.

BEYOND THIS PERIOD THERE STILL IS SOME INDICATION THAT THE RIDGE
WILL RETROGRADE FAR ENOUGH WEST WITH SOME DEEPENING OF THE UPPER
FLOW ACROSS THE EASTERN U.S. THAT A FROPA CAN BE EXPECTED. BASED
ON MJO COMPOSITES AND FORECASTS, IT WOULD SEEM POSSIBLE THAT THIS
COULD HAPPEN. BUT WITHOUT ANY CONFIDENCE THIS FAR OUT, WILL
CONTINUE WITH ABOVE NORMAL TEMPERATURES AND BELOW NORMAL
PRECIPITATION IN THE 8-14 DAY OUTLOOK PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1210 PM CDT SAT JUN 30 2012

ISOLATED THUNDERSTORMS MAY BE POSSIBLE ALONG A SURFACE TROUGH
ACROSS WESTERN KANSAS LATE THIS AFTERNOON AND EVENING...INCLUDING
IN THE VICINITY OF ALL TAF SITES. OTHERWISE, VFR CONDITIONS WILL
PREVAIL AT ALL TAF SITES THROUGH EARLY SUNDAY MORNING. AS FOR
WINDS, A SURFACE TROUGH ACROSS WESTERN KANSAS WILL RETREAT WEST
NEAR THE COLORADO BORDER TONIGHT. AS A RESULT, LIGHT AND VARIABLE
WINDS THIS AFTERNOON WILL BECOME SOUTHERLY 10 TO 15KT TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72 100  74 102 /  20   0  10  10
GCK  70 100  73 101 /  20   0  10  10
EHA  70 100  72 100 /  20  10  10  10
LBL  70 100  73 101 /  20   0  10  10
HYS  73 101  75 101 /  20   0  10   0
P28  73 102  75 100 /  20   0  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJOHNSON
SHORT TERM...JJOHNSON
LONG TERM...HUTTON
AVIATION...JJOHNSON
Hazardous weather outlook, Jun 30, 4:20 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
420 AM CDT SAT JUN 30 2012

KSZ030-031-043>046-061>066-074>081-084>090-010930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
420 AM CDT SAT JUN 30 2012 /320 AM MDT SAT JUN 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE NEAR THE COLORADO
BORDER EARLY THIS MORNING, BUT SHOULD DISSIPATE BY SUNRISE. NO
SEVERE STORMS ARE EXPECTED. LATE THIS AFTERNOON AND INTO THE EARLY NIGHT,
WIDELY SCATTERED THUNDERSTORMS AND SHOWERS ARE POSSIBLE JUST
ABOUT ANYWHERE ACROSS SOUTHWEST KANSAS. NO SEVERE STORMS ARE
ANTICIPATED AND LITTLE RAINFALL WILL REACH THE GROUND.  HOWEVER,
CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ALONG AND NEAR THE
COLORADO BORDER SUNDAY EVENING AND INTO EARLY SUNDAY NIGHT. SEVERE
STORMS ARE NOT EXPECTED, BUT CLOUD TO GROUND LIGHTNING COULD BE A
HAZARD.

THE EXTENDED HOT PERIOD WITH MAXIMUM TEMPERATURES NEAR OR OVER
100F DEGREES WILL EXTEND THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Special weather statement, Jun 30, 4:18 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
418 PM CDT SAT JUN 30 2012

KSZ043-062-063-302200-
FINNEY-KEARNY-SCOTT-
418 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY AND SOUTHWESTERN SCOTT COUNTIES...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LYDIA...OR 16 MILES NORTHWEST OF
DEERFIELD...MOVING EAST AT 5 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3822 10141 3827 10126 3827 10113 3830 10113
      3816 10087 3799 10130
TIME...MOT...LOC 2118Z 290DEG 4KT 3818 10127

WAH
Special weather statement, Jun 30, 4:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
428 PM CDT SAT JUN 30 2012

KSZ076-086-087-302215-
HASKELL-MEADE-SEWARD-
428 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHEASTERN HASKELL AND
WESTERN MEADE COUNTIES...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KISMET...MOVING NORTHWEST AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3745 10099 3746 10049 3699 10048 3699 10100
TIME...MOT...LOC 2128Z 129DEG 10KT 3722 10067

WAH
Special weather statement, Jun 30, 5:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
515 PM CDT SAT JUN 30 2012

KSZ064-077-078-302300-
FORD-GRAY-HODGEMAN-
515 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAY...NORTHWESTERN FORD
AND SOUTHWESTERN HODGEMAN COUNTIES...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ENSIGN...MOVING NORTHEAST AT
15 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3803 10015 3782 9991 3760 10027 3774 10042
TIME...MOT...LOC 2215Z 228DEG 12KT 3773 10026

WAH
Special weather statement, Jun 30, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
549 PM CDT SAT JUN 30 2012

KSZ030-031-045-046-302330-
ELLIS-NESS-RUSH-TREGO-
549 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN
TREGO...SOUTHWESTERN ELLIS AND WESTERN RUSH COUNTIES...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCCRACKEN...MOVING NORTH AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3884 9988 3890 9925 3847 9923 3838 9969
TIME...MOT...LOC 2249Z 184DEG 9KT 3860 9951

WAH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:18 PM CDTSpecial Weather StatementDDCKearny42 min
Jun 30, 4:28 PM CDTSpecial Weather StatementDDCSeward47 min
Jun 30, 5:15 PM CDTSpecial Weather StatementDDCGray45 min
Jun 30, 6:18 PM CDTSpecial Weather StatementDDCGray42 min
Jun 30, 6:26 PM CDTSpecial Weather StatementDDCHodgeman49 min
Jun 30, 6:35 PM CDTSpecial Weather StatementDDCRush40 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.